Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 25, 2016, 4:07 PM CDT for 4 counties in Minnesota. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 25, 2016, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Aitkin County, MN, Carlton County, MN, Pine County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 74 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:16 PM CDT | TSTM WND DMG | 3 Ene Wright, MN | 10 INCH DIAMETER TREE BROKEN. SEVERAL OTHER DEAD TREES TOPPLED IN BACK ACREAGE. OCCURRED BETWEEN 4 AND 5 PM. TIME ESTIMATED FROM RADAR. |
| Jun 25, 4:20 PM CDT | TSTM WND DMG | 5 W Sawyer, MN | SEVERAL 6 TO 12 INCH DIAMETER TREES BROKEN, NUMEROUS 3 TO 5 DIAMETER BRANCHES LITTERING ROAD. ROAD PARTIALLY BLOCKED. |
| Jun 25, 4:27 PM CDT | TSTM WND DMG | 3 Ne Barnum, MN | THREE 12-INCH DIAMETER MAPLE TREES SNAPPED APPROX 16 INCHES UP FROM THE BASE. RELAYED BY DULUTH MEDIA. |
| Jun 25, 4:27 PM CDT | TSTM WND DMG | 3 Ssw Mahtowa, MN | THREE 12-INCH DIAMETER MAPLE TREES SNAPPED APPROX 16 INCHES UP FROM THE BASE. RELAYED BY DULUTH MEDIA. |
| Jun 25, 5:10 PM CDT | TSTM WND DMG | 6 W Finlayson, MN | PHOTOS RECEIVED OF A FEW TREES DOWNED. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:47 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
651
WUUS53 KDLH 252107
SVRDLH
MNC001-017-115-137-252200-
/O.NEW.KDLH.SV.W.0072.160625T2107Z-160625T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
407 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ST. LOUIS COUNTY IN NORTHEASTERN MINNESOTA...
CARLTON COUNTY IN NORTHEASTERN MINNESOTA...
SOUTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
NORTHWESTERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 500 PM CDT
* AT 406 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF CROMWELL TO 6 MILES NORTHWEST OF
KETTLE RIVER TO 6 MILES NORTH OF ISLE...MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CLOQUET...BIG SANDY LAKE...MILLE LACS LAKE...HERMANTOWN...SANDSTONE...
SCANLON...CARLTON...BARNUM...MAHTOWA...FLOODWOOD...WILLOW RIVER...
WRENSHALL...MCGREGOR...ASKOV...MALMO...CROMWELL...RUTLEDGE...KETTLE
RIVER...THOMSON AND BROOKSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. GET OFF AREA LAKES AND SEEK SAFE SHELTER ON SHORE
IMMEDIATELY!
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MINNESOTA.
LAT...LON 4690 9328 4697 9221 4653 9234 4614 9270
4617 9343 4624 9343 4625 9374
TIME...MOT...LOC 2106Z 258DEG 42KT 4678 9288 4655 9300 4622 9341
HAIL...1.00IN
WIND...70MPH
$$
MILLER3 follow-up statements
512
WWUS53 KDLH 252121
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
421 PM CDT SAT JUN 25 2016
MNC001-017-115-137-252200-
/O.CON.KDLH.SV.W.0072.000000T0000Z-160625T2200Z/
ST. LOUIS MN-CARLTON MN-AITKIN MN-PINE MN-
421 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN ST. LOUIS...CARLTON...SOUTHEASTERN AITKIN AND
NORTHWESTERN PINE COUNTIES...
AT 419 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF CROMWELL TO 7 MILES WEST OF
MAHTOWA TO 6 MILES EAST OF MCGRATH...MOVING EAST AT 65 MPH.
THESE ARE VERY DANGEROUS STORMS. RADAR INDICATES THAT A NARROW
CORRIDOR OF VERY STRONG WINDS...PERHAPS UP TO 80 MPH WILL AFFECT
AREAS ALONG THE HIGHWAY 210 CORRIDOR FROM CROMWELL TO CLOQUET.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
CLOQUET...MILLE LACS LAKE...HERMANTOWN...SANDSTONE...SCANLON...CARLTON...
BARNUM...MAHTOWA...WILLOW RIVER...WRENSHALL...MCGREGOR...ASKOV...MALMO...
CROMWELL...RUTLEDGE...KETTLE RIVER...THOMSON...BROOKSTON...BRUNO AND
TAMARACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MINNESOTA.
LAT...LON 4691 9305 4697 9221 4653 9234 4614 9270
4617 9343 4624 9343 4625 9364
TIME...MOT...LOC 2119Z 252DEG 55KT 4677 9280 4659 9277 4628 9315
HAIL...1.00IN
WIND...80MPH
$$
MILLER835
WWUS53 KDLH 252128
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
428 PM CDT SAT JUN 25 2016
MNC001-017-115-137-252200-
/O.CON.KDLH.SV.W.0072.000000T0000Z-160625T2200Z/
ST. LOUIS MN-CARLTON MN-AITKIN MN-PINE MN-
428 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHWESTERN ST. LOUIS...CARLTON...SOUTHEASTERN AITKIN AND
NORTHWESTERN PINE COUNTIES...
AT 426 PM CDT...DANGEROUS SEVERE THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR BROOKSTON TO NEAR MAHTOWA TO 7 MILES
NORTHWEST OF RUTLEDGE...MOVING EAST AT 50 MPH.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
CLOQUET...MILLE LACS LAKE...HERMANTOWN...SANDSTONE...SCANLON...CARLTON...
BARNUM...MAHTOWA...WILLOW RIVER...WRENSHALL...MCGREGOR...ASKOV...MALMO...
CROMWELL...RUTLEDGE...KETTLE RIVER...THOMSON...BROOKSTON...BRUNO AND
TAMARACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS ALONG THE HIGHWAY 210 CORRIDOR WEST OF CLOQUET... IN
CLOQUET...THOMSON AND AND SCANLON SHUOLD MOVE MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A BUILDING IMMEDIATELY AND PREPARE FOR
DESTRUCTIVE WIND GUSTS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS HAVE THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MINNESOTA.
LAT...LON 4691 9305 4697 9221 4653 9234 4614 9270
4617 9343 4624 9343 4625 9364
TIME...MOT...LOC 2126Z 265DEG 44KT 4681 9266 4663 9263 4632 9301
HAIL...0.88IN
WIND...80MPH
$$
MILLER726
WWUS53 KDLH 252146
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
446 PM CDT SAT JUN 25 2016
MNC001-017-115-137-252200-
/O.CON.KDLH.SV.W.0072.000000T0000Z-160625T2200Z/
ST. LOUIS MN-CARLTON MN-AITKIN MN-PINE MN-
446 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL ST. LOUIS...CARLTON...SOUTHEASTERN AITKIN AND
NORTHWESTERN PINE COUNTIES...
AT 445 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KETTLE RIVER TO 8 MILES SOUTH OF MCGRATH...MOVING
EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CLOQUET...MILLE LACS LAKE...HERMANTOWN...SANDSTONE...SCANLON...CARLTON...
BARNUM...MAHTOWA...WILLOW RIVER...WRENSHALL...ASKOV...MALMO...CROMWELL...
RUTLEDGE...KETTLE RIVER...THOMSON...BRUNO...TAMARACK...MCGRATH AND
NEMADJI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
MINNESOTA.
LAT...LON 4684 9285 4680 9228 4653 9234 4614 9270
4617 9343 4624 9343 4625 9364
TIME...MOT...LOC 2145Z 263DEG 49KT 4645 9289 4613 9322
HAIL...0.88IN
WIND...70MPH
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:20 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 25, 3:20 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Duluth MN 320 PM CDT SAT JUN 25 2016 .SHORT TERM...(This evening through Sunday) Issued at 250 PM CDT Sat Jun 25 2016 The major concern for this afternoon/evening, as has been well- advertised, is the threat for more severe storms as the primary upper wave and approaching cold front interact with a very unstable airmass with sufficient deep layer shear for supercells. Most of the kinematic parameters and dynamic forcing suggest a good probability of at least a few rather high end storms, with 60-120 meter 12 hour height falls across northern MN this evening, combined with 40+ knots of deep layer shear and at least sufficient near surface shear and LCL heights for tornadic supercells. However, as with the event last Sunday, much of the evolution and threat levels for the rest of today are conditional with respect to convective mode. If storms rapidly grow upscale to a line or MCS, damaging wind gusts and the potential for very large hail will be the primary threats, but if storm mode can remain discrete for 2-3 hours, the attendant tornado threat with the most intense storms/supercells will likely be considerably higher, in particular in the vicinity of the northward retreating outflow boundary from the morning MCS that currently lies from near Duluth to Bigfork as of noon. .LONG TERM...(Sunday night through Saturday) Issued at 250 PM CDT Sat Jun 25 2016 As a closed upper low moves into Ontario, one more cold front will move through the forecast area. Moisture will be limited and the best forcing will be along the northern half of the area. Have a chance of showers Sunday night. A tight pressure gradient will result in gusty winds Sunday night and Monday. A few more showers will be possible from the Arrowhead into northwest Wisconsin on Monday. This is in response to an upper level trof dropping southeastward through the forecast area. High pressure covers the region Monday night through Tuesday night. Models begin to diverge on Wednesday with the GFS bringing in the next round of showers and storms faster and farther south across much of northeast Minnesota, while the ECMWF keeps any rain north of the Iron Range. Used a compromise approach with pops and kept the mention of thunder to the northern third of the area. Wednesday night has a cold front moving through the forecast area through Thursday. thunderstorms will be possible over the southern tier of the forecast area with showers further north. Thursday night and Friday finds embedded pieces of energy in a northwest flow aloft setting off scattered showers. && .AVIATION...(For the 18Z TAFS through 18Z Sunday morning) Issued at 1247 PM CDT Sat Jun 25 2016 Mainly MVFR ceilings with some patches of VFR at the start of the forecast. With the approach of the front, expect thunderstorms to develop and become numerous late this afternoon. Once the thunderstorms are underway, mainly VFR ceilings will be found, with IFR visibilities with the stronger storms. Some hail may occur with the stronger storms. Gusty surface winds will occur ahead of the front, in the vicinity of the storms, and diminish behind the front. Conditions will improve to VFR behind the front by 03Z. && .PRELIMINARY POINT TEMPS/POPS... DLH 57 78 54 66 / 70 10 10 20 INL 58 71 54 65 / 30 50 30 20 BRD 59 80 56 68 / 20 10 10 10 HYR 59 81 56 69 / 90 10 10 20 ASX 60 81 56 65 / 90 10 10 20 && .DLH Watches/Warnings/Advisories... WI...Beach Hazards Statement until 8 PM CDT this evening for WIZ001. MN...Beach Hazards Statement until 8 PM CDT this evening for MNZ037. LS...None. && SHORT TERM...Miller LONG TERM...GSF AVIATION...GSF
Hazardous weather outlook, Jun 25, 11:36 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1136 AM CDT SAT JUN 25 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261015- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 1136 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WIND GUSTS...TORRENTIAL AND LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING...AND FREQUENT LIGHTNING. A TORNADO CANNOT BE RULED OUT WITH THE MOST INTENSE STORMS...ESPECIALLY SOUTH OF US HIGHWAY 2 IN MINNESOTA AND WISCONSIN. MONITOR NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO...AND INTERNET SOURCES FOR POSSIBLE WATCHES AND WARNINGS. TAKE A MOMENT NOW TO PLAN WHERE YOU WOULD SEEK SHELTER WHEN STORMS THREATEN. STRONG NORTHEAST WINDS WILL RESULT IN AN INCREASED THREAT OF RIP CURRENTS...MAINLY NEAR THE TWIN PORTS...INCLUDING THE BEACHES OF MINNESOTA AND WISCONSIN POINTS. PLEASE REFER TO THE LATEST SURF ZONE FORECAST AND BEACH HAZARDS STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WESTERLY WINDS OF 20 MPH...WITH GUSTS IN EXCESS OF 30 MPH...AND EXPECTED SUNDAY AND SUNDAY NIGHT ACROSS THE NORTHLAND. THESE WIND SPEEDS COULD RESULT IN DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES. THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL BE NEEDED TODAY AND TONIGHT. LSZ121-140>148-261015- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1136 AM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THROUGH TONIGHT. LARGE HAIL...WIND GUSTS GREATER THAN 40 KNOTS AND LOCALLY HIGHER WAVES...TORRENTIAL RAINFALL...AND FREQUENT CLOUD TO WATER LIGHTNING CAN BE EXPECTED WITH THESE STORMS. IF VENTURING OUT ON THE WATER TODAY...PLAN AHEAD TO LOCATE THE NEAREST SAFE HARBOR AND ENSURE YOU CAN RECEIVE WATCH AND WARNING INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST WINDS OF 25 KNOTS...WITH HIGHER GUSTS...ARE FORECAST TO DEVELOP SUNDAY AND PERSIST INTO MONDAY. THESE WINDS AND WAVES WOULD CREATE CONDITIONS HAZARDOUS TO SMALL CRAFT...AND A SMALL CRAFT ADVISORY MAY BE NEEDED BY LATE TONIGHT. HUYCK/STEWART MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 25, 3:11 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT SAT JUN 25 2016
WIZ009-252030-
PRICE-
311 PM CDT SAT JUN 25 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PRICE
COUNTY...
AT 311 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR OGEMA...OR 21
MILES NORTH OF MEDFORD...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
OGEMA AROUND 320 PM CDT.
PRENTICE AROUND 325 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRANTWOOD AND
CRANBERRY LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4546 9057 4571 9028 4553 9004 4550 9004
4538 9030 4538 9046
TIME...MOT...LOC 2011Z 228DEG 35KT 4545 9041
DAPLocal storm report, Jun 25, 3:15 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
315 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL AITKIN 46.53N 93.71W
06/25/2016 E1.25 INCH AITKIN MN TRAINED SPOTTER
.
&&
KLHSpecial weather statement, Jun 25, 3:26 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
326 PM CDT SAT JUN 25 2016
MNZ010-252100-
KOOCHICHING-
326 PM CDT SAT JUN 25 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
KOOCHICHING COUNTY...
AT 326 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS 7 MILES WEST OF
KELLIHER...OR 35 MILES NORTH OF BEMIDJI...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
KOOCHICHING COUNTY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4828 9443 4829 9441 4811 9412 4794 9442
4802 9442 4803 9443
TIME...MOT...LOC 2026Z 222DEG 28KT 4796 9461
DAPSpecial weather statement, Jun 25, 3:36 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
336 PM CDT SAT JUN 25 2016
MNZ010-252100-
KOOCHICHING-
336 PM CDT SAT JUN 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KOOCHICHING
COUNTY...
AT 336 PM CDT...A STRONG THUNDERSTORM WAS NEAR KELLIHER...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
KOOCHICHING COUNTY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4823 9442 4840 9421 4811 9384 4789 9442
4802 9442 4803 9443
TIME...MOT...LOC 2036Z 225DEG 28KT 4802 9449
DAPLocal storm report, Jun 25, 3:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
343 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HEAVY RAIN AITKIN 46.53N 93.71W
06/25/2016 M3.25 INCH AITKIN MN TRAINED SPOTTER
.
&&
KLHSpecial weather statement, Jun 25, 3:51 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
351 PM CDT SAT JUN 25 2016
MNZ010-252100-
KOOCHICHING-
351 PM CDT SAT JUN 25 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KOOCHICHING
COUNTY...
AT 351 PM CDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF BAUDETTE...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
KOOCHICHING COUNTY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4870 9435 4871 9431 4870 9426 4869 9425
4865 9425 4865 9418 4855 9439 4858 9443
4870 9443 4871 9442 4871 9438
TIME...MOT...LOC 2051Z 238DEG 29KT 4867 9440
DAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:40 PM CDT | Special Weather Statement | DLH | Koochiching | 50 min |
| Jun 24, 10:23 PM CDT | Special Weather Statement | DLH | Koochiching | 52 min |
| Jun 25, 2:52 AM CDT | Special Weather Statement | DLH | 23 min | |
| Jun 25, 3:09 AM CDT | Special Weather Statement | DLH | Koochiching | 51 min |
| Jun 25, 3:49 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 26 min |
| Jun 25, 3:54 AM CDT | Special Weather Statement | DLH | 36 min | |
| Jun 25, 4:07 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 38 min |
| Jun 25, 4:38 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 52 min |
| Jun 25, 5:15 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 45 min |
| Jun 25, 5:38 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 22 min |
| Jun 25, 5:55 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 35 min |
| Jun 25, 6:03 AM CDT | Special Weather Statement | DLH | Koochiching | 27 min |
| Jun 25, 6:20 AM CDT | Special Weather Statement | DLH | 25 min | |
| Jun 25, 6:22 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 38 min |
| Jun 25, 6:28 AM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 47 min |
| Jun 25, 6:51 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 39 min |
| Jun 25, 7:18 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 42 min |
| Jun 25, 7:47 AM CDT | Special Weather Statement | DLH | 28 min | |
| Jun 25, 7:54 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 51 min |
| Jun 25, 8:06 AM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 39 min |
| Jun 25, 8:25 AM CDT | Special Marine Warning | DLH | 50 min | |
| Jun 25, 8:32 AM CDT | Special Weather Statement | DLH | Cook | 13 min |
| Jun 25, 8:45 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake, Saint Louis | 45 min |
| Jun 25, 8:52 AM CDT | Special Weather Statement | DLH | Cook | 23 min |
| Jun 25, 9:02 AM CDT | Special Weather Statement | DLH | Saint Louis | 13 min |
| Jun 25, 9:27 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 48 min |
| Jun 25, 9:32 AM CDT | Special Weather Statement | DLH | Lake | 13 min |
| Jun 25, 9:44 AM CDT | Special Marine Warning | DLH | 61 min | |
| Jun 25, 9:52 AM CDT | Special Weather Statement | DLH | Lake | 23 min |
| Jun 25, 10:15 AM CDT | Special Weather Statement | DLH | Lake | 15 min |
| Jun 25, 10:19 AM CDT | Special Weather Statement | DLH | Cook | 11 min |
| Jun 25, 10:41 AM CDT | Beach Hazards Statement | DLH | Carlton, Saint Louis | 9 hr |
| Jun 25, 1:41 PM CDT | Special Weather Statement | DLH | Crow Wing | 19 min |
| Jun 25, 2:09 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 51 min |
| Jun 25, 2:27 PM CDT | Special Weather Statement | DLH | Koochiching | 18 min |
| Jun 25, 2:29 PM CDT | Special Weather Statement | DLH | 16 min | |
| Jun 25, 2:41 PM CDT | Special Weather Statement | DLH | Koochiching | 19 min |
| Jun 25, 2:42 PM CDT | Special Weather Statement | DLH | 18 min | |
| Jun 25, 2:51 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Saint Louis | 24 min |
| Jun 25, 3:00 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 30 min |
| Jun 25, 3:04 PM CDT | Special Weather Statement | DLH | Crow Wing | 11 min |
| Jun 25, 3:16 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Itasca, Saint Louis | 44 min |
| Jun 25, 3:26 PM CDT | Special Weather Statement | DLH | Koochiching | 34 min |
| Jun 25, 3:29 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Crow Wing | 46 min |
| Jun 25, 3:36 PM CDT | Special Weather Statement | DLH | Koochiching | 24 min |
| Jun 25, 3:49 PM CDT | Tornado Warning | DLH | Aitkin, Carlton, Saint Louis | 26 min |
| Jun 25, 3:51 PM CDT | Special Weather Statement | DLH | Lake of the Woods | 9 min |
| Jun 25, 4:00 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 45 min |
| Jun 25, 4:01 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 29 min |
| Jun 25, 4:04 PM CDT | Flash Flood Warning | DLH | Aitkin, Crow Wing | 6 hr |
| Jun 25, 4:10 PM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Jun 25, 4:32 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 43 min |
| Jun 25, 4:34 PM CDT | Special Marine Warning | DLH | 56 min | |
| Jun 25, 4:36 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Lake, Saint Louis | 39 min |
| Jun 25, 4:43 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 47 min |
| Jun 25, 4:55 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 50 min |
| Jun 25, 5:01 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Jun 25, 5:12 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 48 min |
| Jun 25, 5:14 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 31 min |
| Jun 25, 5:25 PM CDT | Special Marine Warning | DLH | 65 min | |
| Jun 25, 5:25 PM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 50 min |
| Jun 25, 5:32 PM CDT | Special Weather Statement | DLH | Koochiching | 28 min |
| Jun 25, 5:44 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 46 min |
| Jun 25, 6:01 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Jun 25, 6:15 PM CDT | Special Weather Statement | DLH | Lake | 15 min |
| Jun 25, 6:16 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Jun 25, 6:20 PM CDT | Special Marine Warning | DLH | 55 min | |
| Jun 25, 6:22 PM CDT | Special Marine Warning | DLH | 53 min | |
| Jun 25, 6:32 PM CDT | Special Weather Statement | DLH | Koochiching | 28 min |
| Jun 25, 6:40 PM CDT | Special Weather Statement | DLH | Cook | 20 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.